Alert archive / New Mexico / Wind Advisories in 2023

Wind Advisory 13, NWS Albuquerque, NM

February 19, 2023Colfax County, Mora County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this wind advisory at Feb 19, 2023, 1:13 PM MST for Colfax County, Mora County, San Miguel County, New Mexico. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2023, 1:13 PM MST (20:13 UTC)
Expired
Feb 19, 2023, 6:00 PM MST
In force
5 hr
Issued by
NWS Albuquerque, NM

Counties Colfax County, NM, Mora County, NM, San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 189 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2023-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2023-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1893 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

541 
WWUS75 KABQ 192013
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
113 PM MST Sun Feb 19 2023

NMZ228-200100-
/O.NEW.KABQ.WI.Y.0013.230219T2013Z-230220T0100Z/
/O.CON.KABQ.HW.W.0008.230220T0100Z-230220T1200Z/
Far Northeast Highlands-
113 PM MST Sun Feb 19 2023

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 
AM MST MONDAY...

* WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts 
  up to 55 mph. For the High Wind Warning, west winds 30 to 40 mph 
  with gusts up to 65 mph expected.

* WHERE...Far Northeast Highlands.

* WHEN...For the Wind Advisory, until 6 PM MST this evening. For the 
  High Wind Warning, from 6 PM this evening to 5 AM MST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles along I-25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ215-200100-
/O.CON.KABQ.HW.W.0008.230220T0100Z-230221T0000Z/
East Slopes Sangre de Cristo Mountains-
113 PM MST Sun Feb 19 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 
PM MST MONDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...East Slopes Sangre de Cristo Mountains.

* WHEN...From 6 PM this evening to 5 PM MST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ227-200100-
/O.CON.KABQ.HW.W.0008.230220T0100Z-230220T1200Z/
Johnson and Bartlett Mesas Including Raton Pass-
113 PM MST Sun Feb 19 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 
AM MST MONDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Johnson and Bartlett Mesas Including Raton Pass.

* WHEN...From 6 PM this evening to 5 AM MST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles along I-25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ229-200100-
/O.NEW.KABQ.WI.Y.0013.230219T2013Z-230220T0100Z/
Northeast Highlands-
113 PM MST Sun Feb 19 2023

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Northeast Highlands.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

11
2 follow-up statements
651 
WWUS75 KABQ 192122
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
222 PM MST Sun Feb 19 2023

NMZ228-200100-
/O.CON.KABQ.HW.W.0008.230220T0100Z-230220T1200Z/
/O.CON.KABQ.WI.Y.0013.000000T0000Z-230220T0100Z/
Far Northeast Highlands-
222 PM MST Sun Feb 19 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 
AM MST MONDAY...

* WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts 
  up to 55 mph. For the High Wind Warning, west winds 30 to 40 mph 
  with gusts up to 65 mph expected.

* WHERE...Far Northeast Highlands.

* WHEN...For the Wind Advisory, until 6 PM MST this evening. For the 
  High Wind Warning, from 6 PM this evening to 5 AM MST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles along I-25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ215-200100-
/O.CON.KABQ.HW.W.0008.230220T0100Z-230221T0000Z/
East Slopes Sangre de Cristo Mountains-
222 PM MST Sun Feb 19 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 
PM MST MONDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...East Slopes Sangre de Cristo Mountains.

* WHEN...From 6 PM this evening to 5 PM MST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ227-200100-
/O.CON.KABQ.HW.W.0008.230220T0100Z-230220T1200Z/
Johnson and Bartlett Mesas Including Raton Pass-
222 PM MST Sun Feb 19 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 
AM MST MONDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Johnson and Bartlett Mesas Including Raton Pass.

* WHEN...From 6 PM this evening to 5 AM MST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles along I-25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ229-200100-
/O.NEW.KABQ.WI.Y.0014.230220T1600Z-230221T0100Z/
/O.CON.KABQ.WI.Y.0013.000000T0000Z-230220T0100Z/
Northeast Highlands-
222 PM MST Sun Feb 19 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MST MONDAY...

* WHAT...For the first Wind Advisory, west winds 25 to 35 mph with 
  gusts up to 50 mph. For the second Wind Advisory, west winds 25 to 
  35 mph with gusts up to 55 mph expected.

* WHERE...Northeast Highlands.

* WHEN...For the first Wind Advisory, until 6 PM MST this evening. 
  For the second Wind Advisory, from 9 AM to 6 PM MST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NMZ223-226-232>237-239-240-200100-
/O.NEW.KABQ.WI.Y.0014.230220T1600Z-230221T0100Z/
Central Highlands-South Central Mountains-Eastern San Miguel
County-Guadalupe County-Quay County-Curry County-Roosevelt County-
De Baca County-Eastern Lincoln County-Southwest Chaves County-
222 PM MST Sun Feb 19 2023

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MST MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Central Highlands, Eastern Lincoln County, South Central 
  Mountains, Curry County, De Baca County, Guadalupe County, Quay 
  County, Roosevelt County, Eastern San Miguel County, and Southwest 
  Chaves County.

* WHEN...From 9 AM to 6 PM MST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

11
836 
WWUS75 KABQ 200052
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
552 PM MST Sun Feb 19 2023

NMZ228-201200-
/O.EXP.KABQ.WI.Y.0013.000000T0000Z-230220T0100Z/
/O.CON.KABQ.HW.W.0008.230220T0100Z-230220T1200Z/
Far Northeast Highlands-
552 PM MST Sun Feb 19 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...
...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Far Northeast Highlands.

* WHEN...Until 5 AM MST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles on I-25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ229-201200-
/O.EXP.KABQ.WI.Y.0013.000000T0000Z-230220T0100Z/
/O.CON.KABQ.WI.Y.0014.230220T1600Z-230221T0100Z/
Northeast Highlands-
552 PM MST Sun Feb 19 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MST MONDAY...
...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Northeast Highlands.

* WHEN...From 9 AM to 6 PM MST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area 
  roadways, including I-25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NMZ215-201200-
/O.CON.KABQ.HW.W.0008.230220T0100Z-230221T0000Z/
East Slopes Sangre de Cristo Mountains-
552 PM MST Sun Feb 19 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected.

* WHERE...East Slopes Sangre de Cristo Mountains.

* WHEN...Until 5 PM MST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ227-201200-
/O.CON.KABQ.HW.W.0008.230220T0100Z-230220T1200Z/
Johnson and Bartlett Mesas Including Raton Pass-
552 PM MST Sun Feb 19 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected.

* WHERE...Johnson and Bartlett Mesas Including Raton Pass.

* WHEN...Until 5 AM MST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ223-226-232>237-239-240-201200-
/O.CON.KABQ.WI.Y.0014.230220T1600Z-230221T0100Z/
Central Highlands-South Central Mountains-Eastern San Miguel
County-Guadalupe County-Quay County-Curry County-Roosevelt County-
De Baca County-Eastern Lincoln County-Southwest Chaves County-
552 PM MST Sun Feb 19 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MST MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Central Highlands, Eastern Lincoln County, South Central 
  Mountains, Curry County, De Baca County, Guadalupe County, Quay 
  County, Roosevelt County, Eastern San Miguel County, and Southwest 
  Chaves County.

* WHEN...From 9 AM to 6 PM MST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on north to 
  south oriented roadways.

* ADDITIONAL DETAILS...Patchy areas of blowing dust will be 
  possible. This may locally reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

34

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 19, 10:29 AM MST, 2 hours 44 minutes earlier.

Area forecast discussion, Feb 19, 10:29 AM MST, 2 hours 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1029 AM MST Sun Feb 19 2023

...New AVIATION...

.SYNOPSIS...
Issued at 145 AM MST Sun Feb 19 2023

While the calendar still reads February, the weather pattern will
mimic late March with several back-to-back windy days expected.
Strong and gusty winds will be concentrated in northeastern New
Mexico today and tonight before focusing across east central parts
of the state on Monday and then expanding over more of the
eastern half of the Land of Enchantment on Tuesday. Rain and
mountain snow showers will periodically creep up from Old Mexico
into southern portions of New Mexico today, Monday and Tuesday
while additional activity occasionally redevelops over the
northern and central mountains of the state. By Wednesday, a vast
and very powerful low pressure system over the western U.S. will
usher in strong to damaging winds across all of northern and
central New Mexico with many areas expected to observe gusts of 50
to 70 mph. In addition to the very gusty winds on Wednesday, rain
and snow will increase over western and central parts of the
state where temperatures will cool back below normal again. Expect
lots of blowing dust in the plains and blowing snow in
mountainous locations Wednesday. Thereafter, winds will not be
nearly as strong, but breezy to windy conditions will still
persist through the end of the week.

&&

.SHORT TERM...
(Today through Monday)
Issued at 145 AM MST Sun Feb 19 2023

High winds continue to stream over the Sangre de Cristo Mountains
early this morning, with very evident mountain wave activity on
water vapor imagery. However, winds at the surface seem to have
calmed, at least at Raton. Will let the current High Wind Warnings
expire at 5am as mountain wave activity is expected to subside or
weaken through the morning hours. Otherwise, New Mexico remains
ahead of an analyzed 552dm H5 closed low off the Baja Peninsula, and
downstream of an upper level trough axis draped over NV/UT/ID. The
closed low is spinning a plume of sub-tropical moisture into the
desert southwest region, which is expected to rise PWs well above
normal to the 90th percentile between now and Monday. Showers of
mostly rain will enter southern portions of the forecast area,
Catron, Socorro, and Lincoln County late today and tonight. Snow
levels will remain high given the relatively warm source region,
staying mainly above 9.5K feet. A few stray sprinkles and showers
will reach as far north as ABQ. Drier and clearer skies will favor
the Four Corners area.

Further north, the upper level trough will swing across the CO
Rockies bringing a scattered mix of valley rain and mountain snow to
northern NM. Accumulations will be rather light, and the bigger
impacts will be wind related. Elevated winds aloft coupled with
daytime mixing and a modest 1006mb lee surface low along the CO
border could bring some wind advisory level winds to the
northeastern plains this afternoon. Wind potential strengthens past
sunset as H7 winds of 50kts return, coupled with increased potential
for mountain wave activity once again along the Sangre de Cristo
Mountains to the I-25 corridor near Raton. Will lean forward and
issue a new set of High Wind Warnings for this threat tonight into
early Monday morning. The tight pressure gradient remains well into
Monday along the northern Sangre de Cristo Mountains. Will keep the
High Wind Warning going through all of Monday for the east slopes of
the Sangre de Cristo Mountains as a result given the potential of 50-
55kt gusts continuing there all day. Vertical mixing and a 1002mb
surface low over southeastern CO looks to spread these windy
conditions to the eastern plains Monday afternoon where more wind
advisories look likely. Winds look to subside by Monday evening
heading into the start of the Long Term period.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 145 AM MST Sun Feb 19 2023

The eastern Pacific low will finally approach the Baja peninsula
late Monday night, moving inland over Sonora by the daytime
Tuesday. This will provide a hint of diffluent flow and increased
ascent over southwestern zones Tuesday afternoon along with
steepening temperature lapse rates that might support a stray
thunderstorm or two near the Gila. The flow aloft will take on
more of a west southwesterly component with highest speeds of 35
to 50 kt at H7 being concentrated over northeastern NM. The
surface low will also still be deepening over the southeastern
corner of CO and a more widespread area along and east of the
central mountain chain will be inundated with strong winds again
Tuesday afternoon. A few, mostly orographically-driven, showers
will also be possible once again over the northern mountains and a
stray fast-moving light shower or two may try to fill in over the
central zones as well Tuesday. The low will then pivot as an
opening shortwave trough from Sonora into west TX Tuesday night
into Wednesday morning.

There will be minimal time between the departure of this system
and what lies upstream, an immense and very anomalously cold core
low (central H5 heights of 521 over the Great Basin early
Wednesday). The large swath of very cold air aloft (widespread H5
temperatures of -35 to -37 C) will create a hefty baroclinic zone
and intense pressure gradient that will bring a high-impact wind
event to the forecast area Wednesday. Much of the coldest air
aloft will just skim over the northern border with CO, but this
will keep the strongest gradient aloft juxtaposed over the state
with a regeneration of the surface low which looks to bottom out
around 987-989 mb near the northeastern corner of NM. Winds at H7
of 50 to 80 kt look to overtake much of the state which will be an
indicator for surface gust potential for many zones. While likely
secondary to the high impact winds, there will be widespread
showers across western and central NM as frontogenetical forcing
races into the area, and a few thunderstorms will even be possible
in northwestern zones where better instability is expected. Snow
levels will rise above 7,500 ft or so Wednesday afternoon with a
couple to a few (2 to 8) inches of fresh snow over western and
central peaks. Westerly downsloping in the plains will keep dry
and dusty conditions across the plains Wednesday.

The next upstream low in this very progressive pattern will
already be dropping toward northern CA and OR by Thursday, leaving
a steady and strong stream of southwesterlies aloft feeding into
NM. Expect widespread breezy to windy conditions, but compared to
Wednesday, the wind speeds on Thursday will be notably lower. The
strong southwesterlies will stay intact Friday into the weekend,
preceding the low as it gradually makes its way into the American
Southwest. Mostly dry conditions would be expected, but the stiff
southwesterlies will leave the window of opportunity open for
scant showers, mostly over northwestern zones Thursday through the
end of the week. The low appears to finally come into by Sunday
or Sunday night with more widespread and increased precipitation
chances.

&&

.AVIATION...
(18Z TAFS)
Issued at 923 AM MST Sun Feb 19 2023

VFR conditions prevail, but VFR cigs are forecast to gradually
lower overnight into Monday morning as Pacific moisture streams
into the area. By Monday morning, MVFR cigs are likely at KGUP and
possible at KFMN, KABQ and KAEG. In addition, mountain
obscurations are forecast to develop overnight and become more
widespread by Monday morning. Otherwise, gusty west-southwest
winds are forecast at KLVS and KTCC through the TAF period, with
low level wind shear developing at KLVS overnight.

&&

.FIRE WEATHER...
Issued at 145 AM MST Sun Feb 19 2023

A prolonged period of elevated to critical fire weather from strong
to extreme winds will exist through the forecast period. Elevated
fire weather conditions will exist today given breezy to locally
windy westerlies through the eastern plains today and Monday. High
winds are forecast along and immediately east of the Sangre de
Cristo Mountains tonight from erratic mountain wave activity.
Meanwhile, an influx of subtropical moisture will bring potential
for wetting precipitation showers to far southern portions of the
forecast area today. Windy again across eastern NM Tuesday, turning
southwesterly as MinRH remains the limiting factor. Strong to
extreme winds arrive Wednesday nearly all areas. RFTI is showing
critical fire weather likely across the eastern plains given the
high wind potential despite MinRHs still >20%. Meanwhile, the main
storm system responsible for this will bring valley rain and
mountain snow to western and central NM, coupled with the high
winds. Winds back down from their peaks by Thursday and Friday, not
completely dying down however and turning more toward the south.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  48  21  50  26 /   5   0   0   5
Dulce...........................  45  18  46  20 /  20   5   0  20
Cuba............................  46  26  47  24 /  30  10   5  10
Gallup..........................  48  28  49  26 /  10   5   0   5
El Morro........................  48  30  46  27 /  20  10   5  10
Grants..........................  52  27  52  23 /   5   5   0   5
Quemado.........................  49  32  51  27 /  20  20   5  10
Magdalena.......................  49  35  55  32 /  10  20   5   5
Datil...........................  48  32  51  28 /  10  20   5   5
Reserve.........................  53  33  54  25 /  20  30  10  10
Glenwood........................  57  41  58  34 /  30  30  10  10
Chama...........................  38  17  41  21 /  30  10   5  20
Los Alamos......................  44  30  48  29 /  20  10   0   5
Pecos...........................  45  31  49  29 /  30  20   0   5
Cerro/Questa....................  42  28  44  28 /  20  10   0   5
Red River.......................  37  21  38  22 /  30  10   0  10
Angel Fire......................  36  23  40  26 /  30  10   0  10
Taos............................  43  25  46  23 /  20  10   0  10
Mora............................  47  32  49  29 /  20  10   0  10
Espanola........................  51  29  54  28 /  10  10   0   5
Santa Fe........................  43  31  48  29 /  30  20   0   5
Santa Fe Airport................  46  30  51  27 /  20  20   0   5
Albuquerque Foothills...........  52  37  55  36 /  30  20   5   0
Albuquerque Heights.............  54  37  57  38 /  20  20   0   0
Albuquerque Valley..............  57  36  60  30 /  10  20   0   0
Albuquerque West Mesa...........  55  35  57  31 /  10  20   0   0
Belen...........................  57  36  61  31 /  20  20   0   5
Bernalillo......................  55  35  58  31 /  20  20   0   5
Bosque Farms....................  58  36  60  29 /  10  20   0   0
Corrales........................  56  36  58  31 /  20  20   0   0
Los Lunas.......................  57  37  60  29 /  10  20   0   0
Placitas........................  50  35  53  32 /  30  20   5   5
Rio Rancho......................  54  35  57  32 /  20  20   0   0
Socorro.........................  54  39  63  34 /  10  20   5   5
Sandia Park/Cedar Crest.........  45  33  49  32 /  30  30   5   5
Tijeras.........................  48  34  52  32 /  30  30  10   5
Edgewood........................  49  33  52  29 /  30  20   5   5
Moriarty/Estancia...............  52  33  54  27 /  20  20   0   0
Clines Corners..................  48  33  50  29 /  10  20   0   5
Mountainair.....................  50  35  53  31 /  20  30   5   5
Gran Quivira....................  49  36  55  33 /  20  30   5   5
Carrizozo.......................  51  42  58  39 /  30  30  10  10
Ruidoso.........................  47  39  51  36 /  40  50  20  10
Capulin.........................  48  30  56  26 /   0   0   0   5
Raton...........................  51  29  58  23 /   0   0   0   5
Springer........................  54  32  59  25 /   0   0   0   0
Las Vegas.......................  51  35  56  29 /   5   5   0   0
Clayton.........................  58  37  63  31 /   0   0   0   0
Roy.............................  56  37  60  32 /   0   0   0   0
Conchas.........................  64  44  68  37 /   0   0   0   0
Santa Rosa......................  62  42  63  39 /   5   5   0   0
Tucumcari.......................  66  45  71  38 /   0   0   0   0
Clovis..........................  62  43  67  39 /   5   5   0   0
Portales........................  63  44  69  40 /   5   5   0   0
Fort Sumner.....................  65  44  67  39 /   5   5   0   0
Roswell.........................  64  47  74  42 /  10  10   0   0
Picacho.........................  59  43  64  42 /  10  10   0   0
Elk.............................  54  42  61  41 /  20  20   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from 6 PM this evening to 5 PM MST Monday for
NMZ215.

High Wind Warning from 6 PM this evening to 5 AM MST Monday for
NMZ227-228.

&&

SHORT TERM...24
LONG TERM....52
AVIATION...11

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 8:37 PM MSTHigh Wind WarningABQColfax, Mora, Union8 hr
Feb 19, 2:19 AM MSTHigh Wind WarningABQColfax, Mora, San Miguel, Union39 hr
Feb 19, 2:22 PM MSTWind AdvisoryABQChaves, Curry, De Baca, Guadalupe, Lincoln, Quay and 4 more27 hr

Nearby

Wind Advisories in New Mexico, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.